MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; TENACULUM FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; TENACULUM FORCEPS
Model Number 420207-10
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the tenaculum forceps instrument involved with this complaint and completed the device evaluation.Failure analysis (fa) investigations replicated and confirmed the customer reported complaint.The instrument was found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was still installed in the clevis.Fa found the primary failure of broken pitch cable to be related to the customer reported complaint.Pitch cable breakage occur when tensile load exceeds the ultimate strength of the material.The pitch cable construction is designed to optimize load and fatigue (cycling) characteristics.Variation in customer use conditions, procedure type, patient anatomy, product handling, instrument tip lengths, grip torque, and manufacturing tolerances are a few variables which can influence pitch cable failure.No image or video clip for the reported event was available for review.A review of the device logs (attached) for the tenaculum forceps (part# 420207-10 | lot# n10210920-681) associated with this event has been performed.Per this review of the logs, the tenaculum forceps was last used on (b)(6) 2022 via system serial# (b)(4) for a myomectomy surgical procedure.There were 5 uses remaining after this last usage.This complaint is being reported due to the following conclusion: failure analysis found the tenaculum forceps instrument to have a broken pitch cable at the distal clevis hub.The broken cable segment that contains the crimp was still installed in the clevis.If a pitch cable breaks at the distal end, a cable segment and/or the crimp could potentially fall inside a patient.Although there was no patient injury reported, a recurrence of the failure mode could cause or contribute to an adverse event.
 
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy surgical procedure, the tenaculum forceps instrument had broken cables.The procedure was completed with no reported injury using a backup instrument of the same kind.Intuitive surgical, inc.(isi) contacted the initial reporter, but was not able to obtain any additional information about the complaint.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
TENACULUM FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key14960928
Report Number2955842-2022-12848
Device Sequence Number17871384
Product Code NAY
UDI-Device Identifier00886874111659
UDI-Public(01)00886874111659(10)N10210920
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420207-10
Device Catalogue Number420207
Device Lot NumberN10210920 681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2022
Initial Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale
Patient RaceAsian